Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 180, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 10, 2021, 2:39 PM PDT. It took effect at Aug 11, 2021, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 2:39 PM PDT (21:39 UTC)
- In effect from
- Aug 11, 2021, 3:00 PM PDT
- Expired
- Aug 11, 2021, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
080 WHUS76 KMTR 102139 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 239 PM PDT Tue Aug 10 2021 PZZ530-110545- /O.CON.KMTR.SC.Y.0179.210810T2200Z-210811T0400Z/ /O.NEW.KMTR.SC.Y.0180.210811T2200Z-210812T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 239 PM PDT Tue Aug 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY... * WHAT...For the first Small Craft Advisory, southwest winds 5 to 15 kt with gusts up to 25 kt expected. For the second Small Craft Advisory, southwest winds 5 to 15 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
4 follow-up statements
696 WHUS76 KMTR 110352 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 852 PM PDT Tue Aug 10 2021 PZZ530-111200- /O.EXP.KMTR.SC.Y.0179.000000T0000Z-210811T0400Z/ /O.CON.KMTR.SC.Y.0180.210811T2200Z-210812T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 852 PM PDT Tue Aug 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Southwest winds 5 to 15 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
446 WHUS76 KMTR 111002 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 302 AM PDT Wed Aug 11 2021 PZZ530-111815- /O.CON.KMTR.SC.Y.0180.210811T2200Z-210812T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 302 AM PDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 5 to 15 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
212 WHUS76 KMTR 111516 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 816 AM PDT Wed Aug 11 2021 PZZ530-112200- /O.CON.KMTR.SC.Y.0180.210811T2200Z-210812T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 816 AM PDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts from 20 to 30 kt. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
067 WHUS76 KMTR 112131 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 231 PM PDT Wed Aug 11 2021 PZZ530-120400- /O.CON.KMTR.SC.Y.0180.210811T2200Z-210812T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 231 PM PDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts from 20 to 30 kt. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 1:00 PM PDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 10, 1:00 PM PDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
100 PM PDT Tue Aug 10 2021
.SYNOPSIS...Seasonably weather conditions will persist through
midweek with the typical ebb and flow of the marine stratus each
day. An increase in elevated moisture will result in mid/upper level
clouds from late Wednesday into Thursday, yet confidence is low for
any thunderstorms to develop. A warming trend is then anticipated
for the upcoming weekend.
&&
.DISCUSSION...as of 12:59 PM PDT Tuesday...Temperatures this
afternoon range from the 60s at the coast to 90s across the
region's warmest interior locations under mostly clear sky
conditions. The low clouds associated with a well- defined marine
layer between 1,500-2,000 ft have mostly retreated to the
coastline before likely returning inland late this evening. Little
change in the overall pattern is anticipated heading into
Wednesday as an upper level high pressure dominates the eastern
Pacific, especially off of the Pacific Northwest coast.
The forecast becomes a bit more challenging late Wednesday into
Thursday as mid/upper level moisture advects northward into the
region. Deterministic and ensemble data are in good agreement with
respect to the overall pattern aloft, yet details/timing on exactly
how much instability and moisture over the region remains in
question. The HRRR and local WRF both show model derived
reflectivity over our region from late Wednesday night into midday
Thursday. However, confidence remains low at this time as the
parameters for high-based convection are not aligning to have higher
confidence. Thus, cannot rule out isolated high-based convection
from late Wednesday into Thursday morning. Regardless, look for an
increase in mid/high level clouds with some possible virga during
this time frame as the deeper moisture advects across the region.
This will be closely monitored in the next 24 to 36 hours as any
high-based convection that might produce lightning could pose a
wildfire threat.
Building high pressure is then anticipated late in the week and into
the upcoming weekend. As a result, temperatures across the interior
will begin to warm with more widespread 90s to lower 100s for the
region's warmest locations. This may also help to compress the
marine layer late in the week allowing for more late morning and
afternoon sunshine near the coast and thus warmer temperatures as
well. While this warming trend will likely elevate heat risk across
the far interior, we are not currently anticipating a widespread
heat wave this weekend. This too will be closely monitored in the
coming days. Temperatures look to cool early next week as a
mid/upper level trough drops southward out of the Pacific Northwest.
Stay tuned...
&&
.AVIATION...as of 10:42 AM PDT Tuesday...For the 18z TAFs. VFR
skies around the region as all stratus has pulled back to the
Pacific Ocean. Winds will remain out of the northwest and onshore
with breezy conditions Tuesday afternoon, particularly closer to
the coast. HZ was left in the TAFs due to the influx of smoke into
the atmosphere from the wildfires in North California, not
expecting improvement until Wednesday morning at the earliest.
Stratus will move inland tonight as winds diminish. Earlier near
the Monterey Bay, but likely not until 9Z around the San Francisco
Bay.
Vicinity of KSFO...Hazy skies around the terminal from the
wildfires in Northern California. Winds are out of the northeast
but light. The winds will flip back to the northwest and increase
closer to 22Z. Models depicting stratus to return to the bay
after 09Z tonight for a chance for cigs right around the IFR/MVFR
1000 foot mark. Went with more bullish IFR conditions in the TAF
due to persistence from conditions experience in recent days.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...VFR as the last bit of stratus leaves KMRY and
heads to the bay. Breezy onshore flow with sunny yet hazy skies
Tuesday afternoon. Early return expected for low clouds. High
confidence of IFR conditions with moderate confidence for cigs
lowering later in the TAF period down to LIFR and mist/patchy fog
for reduced vis. Clearing late in the TAF for inland areas with
coastal terminals keeping the reduced conditions through the end
of the TAF.
&&
.MARINE...as of 10:32 AM PDT Tuesday...Winds out of the west will
increase Tuesday afternoon through the Golden Gate gap and into
the Delta. Light winds will persist through mid-week over the
ocean, with locally breezy conditions near the immediate
coastline. There is a weak longer period southerly swell embedded
in the seas, though the prevailing sea state is still driven by
northwest winds.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...SF Bay until 9 PM
&&
PUBLIC FORECAST: RGass
AVIATION: DK
MARINE: DK
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.